Universal reference book for medicines
Name of the preparation: EXCEDRIN ® (EXCEDRIN ® )

Active substance: acetylsalicylic acid, caffeine, paracetamol

Type: Analgesic-antipyretics of combined composition

Manufacturer: GlaxoSmithKline Helsker (Russia) manufactured by NOVARTIS CONSUMER HEALTH (USA)
Composition, form of production and packaging

?
The tablets covered with a film shell of white color, oblong, with engraving "E" on one side; on the cross section - the core is white or almost white.
1 tab.

paracetamol 250 mg

acetylsalicylic acid 250 mg

caffeine 65 mg

Excipients: giprolose - 5 mg, microcrystalline cellulose - 100 mg, stearic acid - 2.5 mg.

The composition of the film shell: carnauba wax - 0.08 mg, white film material - 4.48 mg (hypromellose, titanium dioxide, propylene glycol, povidone, sorbitan laurate, polysorbate-20, mineral oil, benzoic acid, simethicone emulsion, brilliant blue dye).

2 pcs.
- multi-layer sachets (1) - cardboard packs.
10 pieces.
- blisters (1) - packs of cardboard.
10 pieces.
- blisters (2) - packs of cardboard.
10 pieces.
- blisters (3) - packs of cardboard.
24 pcs.
- bottles (1) - packs of cardboard.
50 pcs.
- bottles (1) - packs of cardboard.
INSTRUCTION FOR THE SPECIALIST.

Description of the drug approved by the manufacturer for the printed edition of 2015.

PHARMACHOLOGIC EFFECT

Excedrine ® is a combined preparation containing paracetamol, acetylsalicylic acid and caffeine.

Paracetamol has an analgesic, antipyretic and extremely weak anti-inflammatory effect, which is associated with its influence on the thermoregulatory center in the hypothalamus and a weak ability to inhibit the synthesis of prostaglandins in peripheral tissues.

Acetylsalicylic acid has analgesic, antipyretic and anti-inflammatory action.
Rapidly relieves pain, especially caused by the inflammatory process, and also moderately inhibits platelet aggregation and slows the process of thrombosis, improving microcirculation in the focus of inflammation.
Caffeine increases the reflex excitability of the spinal cord, excites the respiratory and vasomotor centers, dilates the blood vessels of skeletal muscles, brain, heart, kidneys, reduces platelet aggregation.
Reduces drowsiness, fatigue, increases mental and physical performance. In this combination, caffeine in a small dose has practically no stimulating effect on the central nervous system, but it contributes to the normalization of the vascular tone of the brain and the acceleration of blood flow in it.
PHARMACOKINETICS

Paracetamol is easily absorbed into the digestive tract, C max in the blood plasma are detected in the interval from 30 minutes to 2 hours after administration.Paracetamol is metabolized in the liver and excreted by the kidneys, mainly in the form of glucuronides and sulfate conjugates.
Less than 5% of paracetamol is excreted unchanged. The duration of T 1/2 varies from 1 to 4 hours. The connection with plasma proteins is negligible at usual therapeutic doses, however, it increases with increasing dose. The hydroxylated metabolite, formed in small amounts in the liver under the influence of mixed oxidases and usually rendered harmless by binding to glutathione, can accumulate in case of an overdose of paracetamol and cause liver damage.
Acetylsalicylic acid is rapidly and completely absorbed, subjected to rapid hydrolysis in the gastrointestinal tract, liver and blood to the formation of salicylates, which undergo further metabolism, mainly in the liver.

Caffeine is absorbed completely and quickly.
The maximum concentrations are observed in the interval from 5 to 90 minutes after administration on an empty stomach. In adults, excretion occurs almost entirely through hepatic metabolism. There is a pronounced variability in the individual values ​​of elimination in adults. The mean T 1/2 of plasma is 4.9 hours in the range of 1.9-12.2 hours. Caffeine is distributed in all liquid media of the body. Communication of caffeine with plasma proteins is 35%. Caffeine is almost completely metabolized by oxidation, demethylation and acetylation and excreted by the kidneys. The main metabolites: 1-methylxanthine, 7-methylxanthine, 1.7-dimethylxanthine.
INDICATIONS

Pain syndrome of medium and light intensity of different origin:

- headache;

- Migraine;

- toothache;

- neuralgia;

- Arthralgia and myalgia (pain in muscles and joints);

- algodismenorea (pain in menstruation).

DOSING MODE

The drug is taken orally during or after a meal.

Adults and adolescents with 15 years of age : 1 tablet every 4-6 hours.

At the first signs of migraine, 2 tablets are taken.

The average daily dose is 3-4 tablets a day, the maximum daily dose is 6 tablets per day.

After taking 2 tablets, relief of headache and other types of pain usually occurs quickly - after 15 minutes, with migraine, relief usually occurs after 30 minutes.

With pain syndrome, the drug should not be taken for more than 5 days without consulting a doctor.
When migraine, the drug should not be taken more than 3 days without consulting a doctor.
SIDE EFFECT

Gastralgia, nausea, vomiting, hepatotoxicity, nephrotoxicity, erosive-ulcerative lesions of the digestive tract, allergic reactions, tachycardia, increased blood pressure, bronchospasm.

With prolonged use - dizziness, headache, visual disturbances, tinnitus, decreased platelet aggregation, hypocoagulation, hemorrhagic syndrome (nosebleeds, bleeding gums, purpura, etc.), kidney damage with papillary necrosis, deafness, malignant exudative erythema (syndrome Stevens-Johnson), toxic epidermal necrolysis (Lyell's syndrome), Reye's syndrome in children (hyperpyrexia, metabolic acidosis, disorders of the nervous system and psyche, vomiting, liver dysfunction).

CONTRAINDICATIONS

- hypersensitivity to any of the components in the formulation;

- erosive and ulcerative lesions of the gastrointestinal tract in the phase of exacerbation;

- gastrointestinal hemorrhage;

- complete or incomplete combination of bronchial asthma, recurrent polypnosis of the nose and paranasal sinuses and intolerance to acetylsalicylic acid or other non-steroidal anti-inflammatory drugs (including in the anamnesis);

- surgical interventions accompanied by bleeding;

- hemophilia;

- hemorrhagic diathesis;

- hypoprothrombinemia;

- severe arterial hypertension;

- portal hypertension;

- severe course of ischemic heart disease;

- glaucoma;

- avitaminosis K;

- kidney failure;

- simultaneous use of other drugs containing paracetamol, acetylsalicylic acid or other non-steroidal anti-inflammatory drug;

- deficiency of glucose-6-phosphate dehydrogenase;

- Pregnancy;

- lactation;

- increased excitability;

- sleep disorders;

- Children under 15 years of age (the risk of developing Reye's syndrome in children with hyperthermia in the presence of viral diseases).

With caution apply the drug for gout, liver disease, headaches associated with head trauma, the use of anticoagulants, hypoglycemic agents, gout or arthritis, as well as concomitant medications containing acetylsalicylic acid or other analgesic and antipyretic components.

PREGNANCY AND LACTATION

Despite the fact that acetylsalicylic acid can be used in the second trimester of pregnancy, the safety of this combination in pregnant and breastfeeding women has not been studied, so the drug is contraindicated in pregnant women (in all trimesters) and breast-feeding.

APPLICATION FOR FUNCTIONS OF THE LIVER

Prohibited the use of the drug in renal failure.

APPLICATION FOR CHILDREN

The use of the drug for children under the age of 15 years (the risk of developing Reye syndrome in children with hyperthermia in the presence of viral diseases) is prohibited.

SPECIAL INSTRUCTIONS

If symptoms persist after taking the drug, worsening or new symptoms occur, immediately consult a doctor.
When taking the drug at the recommended dose, the same amount of caffeine is fed into the body as it is contained in one cup of coffee, so you should reduce the consumption of caffeine-containing products when treated with this drug in order to avoid the development of nervous excitement, irritability, insomnia and rapid heartbeat against caffeine overdose. If you suspect an overdose, you should immediately seek medical help, even if you have no symptoms. It should be refrained from drinking alcohol when taking the drug in connection with an increased risk of liver damage and gastrointestinal bleeding. Since acetylsalicylic acid slows blood clotting, the patient who is to undergo surgery should warn the doctor in advance about taking the drug. Acetylsalicylic acid in low doses reduces the excretion of uric acid, so in patients with a predisposition, the drug can trigger a gout attack. With continued use of the drug, control of peripheral blood and the functional state of the liver is necessary.
Influence on ability to drive vehicles and work with mechanisms

It was not reported on the effect of the drug on the ability to drive and work with machinery.

OVERDOSE

Symptoms caused by the presence of paracetamol (when taken in doses of more than 10-15 g / day): during the first 24 hours, pale skin, nausea, vomiting, anorexia, abdominal pain, glucose metabolism disorder, metabolic acidosis.
Symptoms of liver dysfunction may appear 12-48 hours after an overdose. In severe overdose, hepatic failure with progressive encephalopathy, coma, death; acute renal failure with tubular necrosis (including in the absence of severe liver damage); arrhythmia, pancreatitis. Gepato-toxic effect in adults is manifested when taking 10 g or more.
Symptoms caused by the presence of acetylsalicylic acid (when taken in doses of more than 150 mg / kg): with light intoxication - nausea, vomiting, tinnitus, visual impairment, dizziness, severe headache.
In severe poisoning - hyperventilation of the lungs of the central genesis (dyspnea, choking, cyanosis, cold sticky sweat, respiratory paralysis), respiratory acidosis. The greatest risk of developing chronic intoxication is noted in children and the elderly with more than 100 mg / kg / day for several days. With moderate and severe poisoning, hospitalization is necessary.
Symptoms caused by the presence of caffeine (when taken in doses of more than 300 mg / day): gastralgia, agitation, anxiety, agitation, motor anxiety, confusion, delirium, dehydration, tachycardia, arrhythmia, hyperthermia, frequent urination, headache, increased tactile or pain sensitivity, tremor or muscle twitching;
nausea and vomiting, sometimes with blood; ringing in the ears, epileptic seizures (with acute overdose - tonic-clonic). Treatment: control of acid-base state and electrolyte balance. Depending on the state of metabolism - the introduction of sodium bicarbonate, sodium citrate or sodium lactate. Increasing alkalinity increases the excretion of acetylsalicylic acid due to alkalinization of urine. Gastric lavage in the first 4 hours, provocation of vomiting, intake of activated carbon, laxative drugs, administration of SH-group donors and methionine glutathione synthesis precursors for 8-9 hours after an overdose and acetylcysteine ​​for 8 hours.
DRUG INTERACTION

The drug can enhance the action of heparin, indirect coagulants, reserpine, steroid hormones and hypoglycemic drugs.

Simultaneous use with other NSAIDs, methotrexate increases the risk of side effects.
Reduces the effectiveness of spironolactone, furosemide, antihypertensive drugs, as well as anti-gouty drugs that promote the excretion of uric acid. Barbiturates, rifampicin, salicylamide, antiepileptic drugs and other inducers of microsomal liver enzymes contribute to the formation of toxic metabolites of paracetamol, affecting liver function. Metoclopramide accelerates the absorption of paracetamol. Under the influence of paracetamol, the half-life of chloramphenicol increases five-fold. With repeated admission, paracetamol can enhance the effect of anticoagulants (coumarin derivatives).
Simultaneous reception of paracetamol, acetylsalicylic acid and alcoholic beverages increases the risk of hepatotoxic effects.
Caffeine accelerates the absorption of ergotamine.
TERMS OF RELEASE FROM PHARMACY

The drug is approved for use as a means of OTC.


NR15MU0542 May 2015



TERMS AND CONDITIONS OF STORAGE

The drug should be stored out of reach of children at a temperature of no higher than 25 ° C.
Shelf life - 2 years.
Do not use after the expiry date indicated on the package.

Alphabetical index of medicines:
A  B  V  G  D  E  J
Z  I  Y  K  L  M  N
O  P  R  S  T  U  F
H  C  CH  SH  E  U  Y
Rambler's Top100
Privacy policy:
Copyright 2009 - 2017. Universal reference book of medicines. All rights reserved.
When using site materials, an active hyperlink is required!